MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 80617
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The patient underwent splenic artery embolization under local anesthesia.The patient was placed in a lying position, was placed regular disinfecting towel, the right inguinal region was local anesthetized with 5 ml of 2% lidocaine, the right femoral artery was punctured, the 5f vascular sheath was placed through the femoral artery.A.014/190cm gw transend periph and 150/20/straight/1ro renegade stc-18 infusion catheters were delivered to the bifurcation of the iliac artery.The stc microcatheter was disassembled, and the sheath was removed.The microcatheter was flushed with 10 cc of saline in both directions and the microcatheter was removed.The microcatheter was found to be deformed and fractured, and was unable to be used normally, and there was difficulty in advancing the wire inside the catheter, so a new set of stc microcatheter and transend combination was used to complete the procedure.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a renegade hi-flo micro-catheter.The hub and shaft were visually inspected.The renegade device showed damage in the form of twist/crushed shaft located 149.5cm and 153.5cm from the hub.There was multiple small bends and kinks located 41cm to 47cm from the hub.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint was not confirmed for a break; however, kinks and shaft damage were confirmed.
 
Event or Problem Description

Brand Name
RENEGADE STC 18
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13552620
Report Number2134265-2022-01175
Device Sequence Number17392929
Product Code DQO
UDI-Device Identifier08714729444503
UDI-Public08714729444503
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Model Number80617
Device Catalogue Number80617
Device Lot Number0027103129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexMale
Patient Weight57 KG